Problems with Madopar


#1
Last summer I was diagnosed with mild Parkinsons. I am 66 and had been having problems walking for some time which had been diagnosed as periferal neuropathy,

As soon as I started taking Madopar there was a dramatic improvement in my mobility and I felt normal again.

Recently my neurologist said I was taking too large a dose and should cut down. This I did, but am now feeling pretty awful, the dose doesn't last long (2 x 62.5 mg 3 times a day and 1 x 62.5 twice during the night). I spend a lot of time waiting for the time for the next dose. I seem to be going backwards now since the original diagnosis and am pretty desperate. I want my life back. Has anyone had similar problems, and is there a remedy. My neurologist has suggested they add an agonist to my daily dose, but so far has not initiated this. It is not helped by her having been off on long term sick and then holiday. My consultant said, "see you in 3 months" what good is that, I need help today.

#2
Hi Chrissie
Bearing in mind that we all react differently to meds. I take 3x62.5 dispersible Madopar at 8.30, 3x62.5 sinemet at 12.00 and again at 5.00. which seems to work for me as long as I don;t want to go out in the evenings. The consultant wanted me to take 2x62.5 Madopar but it wasn't enough so I asked the PD nurse what she suggested and she said to increase it by one tablet which made all the difference. Do you have a PD nurse you could talk to?

#3
Hi Jenny,

I have been taking Madopar 62.5mg tablets for over 20 years now . I actually got up to about 25 tablets a day before i had DBS in 2006. Im now down to about 12 or so...Waiting for your next dose must be terrible..ive been self medicating myself since i was about 12 years old...first started with PD at 8!! Sure i dont always get it right but im very sensitive to the meds anyway. I think perhaps you should look at taking a dose earlier if you feel you are beginning to go'off'. You know your own body and how its feeling better than anyone and it will give you a sense of control. Good luck!

Matt

#4
Hi Chrissy

I take madopar 125 4x day. when I started I was wearing off after a couple of hours. My neurologist then added entacapone and hey presto - problem solved. If you take 200mg entacapone with each dose of Madopar the entacapone makes the effect of the madopar last much longer. I'm astonished your neurologist hasn't advised this as it's completely normal practice. Is there any way your GP can prescribe it?

Wobbly

#5
Hi Matt
I agree with self medicating up to a point. I'm seeing my consultant next month and hope he will agree to me increasing the dosage and possibily adding an extra one in the evenings. I have other health problems so any meds have to be carefully controlled.

Hi Wobbly
Not everyone can take Entacapone - I was given it and had to come off as it gave me an erratic heartbeat and daytime hallucinations but I have heard that it can be very successful for many peopley by increasing the effectiveness of Madopar/Sinemet

#6
Hi everyone I use madopar and have done for the last 18month 62.5mg but for the last couple of months Iv'e been strugling with my walking and movments.I see my consultant on the 6th feb could anyone advise me what he may perscribe for me or what I should ask for.Thanks